MAUDE Adverse Event Report: CONMED LARGO BIOSCREW 9MM X 25MM BIOABSORBABLE INTERFERENCE SCREW; SCREW, FIXATION, BONE

CONMED LARGO BIOSCREW 9MM X 25MM BIOABSORBABLE INTERFERENCE SCREW; SCREW, FIXATION, BONE
Model Number C8014
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, c8014, bioscrew 9mm x 25mm bioabsorbable interference was being used during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022 when it was reported ¿tip of the bioscrew was damaged while screwing the screw on the graft.¿ after further assessment questioning it was found that the device did fragment and it was retrieved.It was also reported that the ¿patient is fine." there was no delay in the surgery and the procedure was completed without the use of an alternative device.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
This mdr is being submitted for the correction of (b)(4) because the mdr number did not contain the manufacturer's registration number.The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 9 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per ifu care must be taken to line up the lobes of the driver with the slots in the screw.Failure to ensure full engagement may result in implant breakage.Examine the driver prior to screw engagement for gouges, scratches or dents.Be sure the tip is not bent so as not to impede the engagement of the screw.The presence of these defects increases the risk of screw breakage.Use only with a straight 0.045 inch diameter guidewire.Use of a larger diameter guidewire will risk breakage of the bioscrew.Do not kink (sharply bend) the guidewire prior to or during insertion.Breakage may occur if the bioscrew is used with a kinked guidewire this issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, c8014, bioscrew 9mm x 25mm bioabsorbable interference was being used during an anterior cruciate ligament reconstruction procedure on 06jun22 when it was reported ¿tip of the bioscrew was damaged while screwing the screw on the graft.¿ after further assessment questioning it was found that the device did fragment and it was retrieved.It was also reported that the ¿patient is fine." there was no delay in the surgery and the procedure was completed without the use of an alternative device.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
BIOSCREW 9MM X 25MM BIOABSORBABLE INTERFERENCE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french rd
utica, NY 13502
3152230184
MDR Report Key14876746
Report Number1017294-2022-00076
Device Sequence Number12036845
Product Code HWC
UDI-Device Identifier20845854014131
UDI-Public(01)20845854014131(17)240609(10)1173351
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K960940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberC8014
Device Catalogue NumberC8014
Device Lot Number1173351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic